MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, the surgeon attempted to fire and it partially went and stopped.Used the reverse knife blade and was able to open and remove from patient.Opened new stapler to complete firing of the gj anastomosis.No patient harm was reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/5/2024.D4: batch # 890c64.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee45a device was returned with no apparent damage with a tyvek and with no reload present.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: ensure battery pack is fully inserted into the device.An audible click will be heard when the battery pack is fully inserted (the instrument must be used within 12 hours of inserting the battery pack, the battery pack contains a built-in battery drain).Insert the reload by sliding it against the bottom of the cartridge jaw until the cartridge alignment tab stops in the reload alignment slot.Snap the reload securely in place.Remove the staple retaining cap and discard.Close the jaws of the instrument by squeezing the closing trigger until it locks in place.An audible click indicates that the closing trigger and the jaws are locked.When the jaws of the instrument are closed, the red firing trigger lock and firing trigger are exposed.Pull back the red firing-trigger lock to enable the firing trigger to be pulled.Fire the instrument by pulling the firing trigger; the motor will activate audibly.Continue to depress the trigger until the motor stops.To complete the firing sequence, release the firing trigger to activate the motor and automatically return the knife to home position where the motor will stop.In this position, the instrument is locked out until the jaws are opened and re-closed.The event described could not be confirmed as the device performed without any difficulties noted.Device history review: a manufacturing record evaluation was performed for the finished device batch number 890c64, and no non-conformances were identified.

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19683280
Report Number3005075853-2024-04914
Device Sequence Number6917799
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public10705036015345
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Device Lot NumberC9DR75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2024
Initial Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown